Hail, Pecos
- When
- March 25, 3:50 PM CST
- Where
- Pecos County, Ft Stockton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.883, -102.867
An isolated severe thunderstorm produced large hail in Fort Stockton.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 25, 1:30 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 130 PM CST THU MAR 25 2004 UNUSUALLY MOIST FOR MARCH... SO MUCH GULF MOISTURE IN AREA CAN ALMOST HEAR SEAGULLS. LOOK TO STAY IN RICH LOW LEVEL MOISTURE INTO THE WEEKEND... SO AT LEAST LOW POPS EACH PERIOD WILL BE NECESSARY. MAV GUIDANCE KEEPS 50 DEWPOINTS FOR AREA OUT INTO SATURDAY. HAD SOME SEVERE WX YESTERDAY... LOOK TO SEE MORE THIS WEEK... PERHAPS AS EARLY AS THIS AFTERNOON AFTER MAX HEATING. DEEPENING SURFACE TROUGH THIS AFTERNOON WILL HELP TO SHARPEN UP THE DRYLINE. DRYLINE WILL BE PERSISTENT FEATURE THROUGH SATURDAY... WAVERING BACK AND FORTH ACROSS THE AREA THE REST OF THE WEEK FINALLY TO GET BLOWN EASTWARD ON SUNDAY. IN THE UPPER LEVELS A WEAK RIDGE WILL BE OVER THE AREA TONIGHT AND FRIDAY AS A TROUGH MOVES ONSHORE THE WEST COAST TONIGHT AND ACROSS CALIFORNIA TOMORROW. BOTH ETA AND AVN SHOW A SHORTWAVE MOVING IN FROM THE SOUTHWEST THIS EVENING... MAY BE TOO LATE TO PROVIDE MUCH HELP TO THIS AFTERNOONS STORMS. CWA ONLY IN GENERAL STORM OUTLOOK TODAY... HOWEVER 12Z MAF SOUNDING WAS UNSTABLE WITH LI OF -6... CAPE OF 3000 J (SEEMS HIGH)...DECENT DIRECTIONAL SHEAR BUT WITH NOT MUCH SPEED SHEAR. SO COULD SEE SOME ROTATING STORMS. THIS AFTERNOON MESOETA HAS LI OF -6 OVER THE NORTHEAST WITH CAPE OF AROUND 1500 J... BUT APPROACHING 2000 J OVER TERRELL COUNTY. BELIEVE STORMS WILL BEGIN OUT WEST THIS AFTERNOON OVER THE HIGHER TERRAIN... FT.DAVIS A GOOD BET... AND MOVE EAST INTO THE BETTER MOISTURE. CONFIDENCE PRETTY HIGH OF SEEING SOME STORMS THIS AFTERNOON AND EVENING... WILL INCREASE POPS TONIGHT BUT NOT TOO MUCH... COVERAGE SHOULD NOT BE THAT GREAT. CAP MAY BE A LIMITING FACTOR. MOST OF AREA IN SLIGHT RISK DAY 2 WITH EAST IN FOR DAY 3. ON FRIDAY ETA HAS CAPE OF 1600-1800 J ACROSS THE EAST REACHING OVER 2000 J ON SATURDAY. MESO ETA HAS LI OF -4 TO -6 ACROSS EASTERN HALF CWA ON FRIDAY... LESS SO ON SATURDAY. SO CAN SAY WILL BE UNSTABLE NEXT FEW DAYS WITH PLENTY OF ENERGY TO WORK WITH. OTHER WEAK DISTURBANCES MAY MOVE ACROSS THE REGION AND INCREASE IN FREQUENCY AS THE TROUGH APPROACHES. SATURDAY AND EVENING LOOKS TO BE EVEN A BETTER SEVERE WEATHER DAY AS THE UPPER TROUGH MOVES IN WITH THE MAIN SHORTWAVE ROTATING THROUGH THE BASE OF THE TROUGH. PRECIP CHANCES WILL DIE OFF FROM WEST TO EAST AS UPPER TROUGH MOVES ACROSS AREA. LATEST MODEL RUN TENDING TO BE SLOWER IN MOVING UPPER TROUGH THROUGH AREA SO WILL LEAVE LOW POPS IN FOR SUNDAY. TROUGH FOLLOWED UP BY STRONG RIDGE MONDAY THROUGH MID WEEK SO WILL HAVE NO POPS AFTER SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 59 81 57 78 / 20 20 20 40 CARLSBAD NM 57 87 53 83 / 10 0 10 10 DRYDEN TX 63 79 60 79 / 20 20 20 30 FORT STOCKTON TX 61 84 59 84 / 20 20 20 30 GUADALUPE PASS TX 59 80 53 79 / 10 0 10 10 HOBBS NM 59 86 54 82 / 10 20 20 20 MARFA TX 50 79 44 78 / 10 10 20 20 MIDLAND INTL AIRPORT TX 61 82 58 80 / 20 30 20 40 ODESSA TX 61 83 57 81 / 20 30 20 40 WINK TX 62 90 56 86 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 01/72
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 PM CST THU MAR 25 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260900- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 215 PM CST (115 PM MST) THU MAR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MUCH OF WEST TEXAS...GENERALLY ALONG AND EAST OF A LINE FROM SEMINOLE TO PECOS TO FORT DAVIS TO LAJITAS. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. THUNDERSTORMS ARE EXPECTED TO WEAKEN IN INTENSITY SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE PERMIAN BASIN... THE TRANS PECOS REGION...AND THE BIG BEND REGION ON FRIDAY. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
The Midland/Odessa radar (KMAF), 134 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
1 hail. Local standard time, as filed.
An isolated severe thunderstorm produced large hail in Fort Stockton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389986.